MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The siemens customer service engineer (cse) was sent to the customer site for system inspection.The fse performed the following: performed a total service call and made a couple adjustments.Re-sleeved the tubing for the sample probe.Adjusted the sample probe to cuvette bottom.Adjusted the r1 and r2 probes to cuvette bottom.Acid and base dispense look good.No leaks found around the main fluidics drawer.The sample in question looked lipemic and blood still seen in the gel which can possibly be introduced into the serum.Ran a replicate x5 of a sample with results 0.002-0.004.Results for repeatability look good.The system has been running fine with no further issues.The fse found no issues with the system and the quality control was in range around the time of the falsely elevated sample result.No other samples were affected.This leads to sample specific cause of the elevation.The patient sample was originally processed as a stat spin (2mins 4500 rpm in a plasma lithium heparin tube).Preanalytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the false results, preanalytic factors leading to fibrin interference as the causative agent can not be ruled out.The cause for the discordant tni-ultra result is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi." mdr 1219913-2018-00240 was filed for the same event.
 
Event or Problem Description
A discordant high advia centaur xp troponin ultra (tni-ultra) result was obtained for a patient sample.The patient was in the emergency room (er).The laboratory protocol is to repeat any sample that is >0.09.The patient sample was repeated and the result was lower than 0.09.The patient sample was repeated again and the result was lower than 0.09.The third result was reported to the er physician.The er physician did not question the result.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.

Brand Name
ADVIA CENTAUR XP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7923529
Report Number1219913-2018-00241
Device Sequence Number1683402
Product Code MMI
UDI-Device Identifier00630414516219
UDI-Public00630414516219
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2019
Device Model NumberN/A
Device Catalogue Number10317708
Device Lot Number137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1